A simple smooth chaotic system with A 3-layer attractor

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

22 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)1795-1799
Journal / PublicationInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Issue number5
Publication statusPublished - May 2004


This Letter reports a simple smooth quadratic autonomous chaotic system with four unstable equilibrium points and three homoclinic orbits, and can display a 3-layer attractor among some others. It is the first example of a simple smooth quadratic system that we know, which can exhibit Šhilnikov chaos without numerical evidence of a route to chaos through period-doubling bifurcations.

Research Area(s)

  • 3-layer attractor, Chaotic attractor, Smooth chaotic system